Alert archive / Illinois / Special Weather Statements in 2011
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Apr 4, 2011, 8:08 AM CDT for Clark County, Crawford County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 8:08 AM CDT (13:08 UTC)
- Expired
- Apr 4, 2011, 9:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 107 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
991
WWUS83 KILX 041308
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
808 AM CDT MON APR 4 2011
ILZ056-057-062-063-067-068-072-041400-
CLARK-COLES-CRAWFORD-CUMBERLAND-EDGAR-JASPER-RICHLAND-
808 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...CRAWFORD...EASTERN
CUMBERLAND...EASTERN JASPER...NORTHERN RICHLAND...SOUTHEASTERN COLES
AND SOUTHERN EDGAR COUNTIES UNTIL 900 AM CDT...
AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
GREENUP TO HAZEL DELL TO STE. MARIE...MOVING NORTHEAST AT 70 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN CLARK...COLES...CRAWFORD...CUMBERLAND...EDGAR...JASPER AND
RICHLAND COUNTIES...INCLUDING THE CITIES OF WILLOW HILL...STE.
MARIE...HAZEL DELL...GREENUP...CASEY...OBLONG...HARDINVILLE...
WESTFIELD...MARTINSVILLE AND ANNAPOLIS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3934 8759 3931 8762 3921 8758 3915 8766
3912 8766 3906 8758 3900 8758 3879 8813
3916 8811 3936 8832 3966 8753 3935 8754
TIME...MOT...LOC 1308Z 244DEG 65KT 3933 8813 3920 8800
3892 8802
$$
BAKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 4, 6:56 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 4, 6:56 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 656 AM CDT MON APR 4 2011 .DISCUSSION... ISSUED 320 AM CDT MON APR 4 2011 COLD FRONT ON THE WAY THROUGH CENTRAL ILLINOIS THIS MORNING WITH LIMITED CONVECTION...SHOWERS...AND PLENTY OF WIND...BOTH IN ADVANCE OF THE FRONT AND BEHIND IT. PROGRESSION OF THE FRONT IS STILL NOT WELL AGREED UPON BY OPERATIONAL MODELS AND WITH PLENTY OF THE PRECIP BEING BEHIND AND ALONG THE BOUNDARY TO THE SW...WILL KEEP SOME RATHER SIG POPS IN FOR THE MORNING...BUT REDUCE THEM CONSIDERABLY IN THE AFTERNOON. MODELS THROUGH THE MED RANGE ACTUALLY NOT TO MUCH OF A SPREAD AND THE FORECAST IS MORE OR LESS A BLEND. TIMING DIFFERENCES THAT DO EXIST IN THE THU/THU NIGHT SYSTEM ARE SUBTLE AND STILL WITHIN THE SAME FCST PD. SHORT TERM...TODAY AND TONIGHT... BREEZY AND CONSIDERABLY COOLER WITH TEMPS SLOWLY DROPPING THROUGH THE AFTERNOON FOR THE SE...AND REMAINING RATHER STEADY FOR THE NWRN HALF OF THE FA. WINDY CONDITIONS TO CONTINUE BEHIND THE FRONT WITH A RATHER TIGHT PRESSURE GRADIENT STILL...AND SUSTAINED AND GUSTS APPROACHING ADVSY CRITERIA...BUT MOS GUID AND BUF KIT MOMENTUM XFER KEEPING IT JUST SHY OF HEADLINES. WILL MONITOR CLOSELY. PRECIP SLOWLY COMING TO AN END FROM WEST TO EAST...AND THOUGH MUCH OF IT SHOULD CLEAR BY 18Z...KEEPING SOME POPS THROUGH THE AFTERNOON IN THE EAST MOSTLY TO BLEND AND COVER ANY REMNANT SHOWERS WITH A SLOWING BOUNDARY. TONIGHT COOLER ACROSS THE BOARD WITH LOWS AT OR JUST BELOW FREEZING. LONG TERM...TUESDAY THROUGH FRIDAY... SLOW RISE IN TEMPS AGAIN...WITH ALL OPERATIONAL MODELS HINTING AT A PASSING WAVE JUST NORTH OF CWA FOR TUESDAY NIGHT INTO WED MORNING. BOTH 00Z ECMWF AND 00Z NAM/WRF KEEP THE PRECIP WELL NORTH. NOTHING JUST YET IN THE GRIDS...BUT WILL HAVE TO KEEP AN EYE OUT FOR ACTUAL REPRESENTATION OF THIS PARTICULAR WAVE IN STRETCHING OUT FLOW WITH A MORE ZONAL LOOK. CURRENTLY OFF PAC COAST...WILL HAVE TO SEE IF SUBSEQUENT MODEL RUNS PERSIST. NEXT ISSUE HOLDS OFF UNTIL THURSDAY. FASTER AND MORE AGGRESSIVE GFS MAINTAINS RAIN AFTER 12Z...ECMWF HOLDING OFF UNTIL AFTER 18Z. TEND TO LIKE THE ECMWF AS THE NAM/WRF IS ALSO COMING IN ON THE SIDE OF THE SLOWER SOLN. EITHER WAY...THURSDAY AFTERNOON AND INTO THURSDAY EVENING RATHER WET IN THE MODEL REPRESENTATIONS BUT HAVE TENDENCY TO BELIEVE THAT THE LLVL MOISTURE IS OVERDONE...AGAIN. WHEREAS THE RAIN IS MORE AND MORE LIKELY...THE QPF IS STILL SUSPECT...AND THE FASTER SOLN A LITTLE LESS LIKELY WITH PLENTY OF DRY AIR IN PLACE...AND THE SRLY FLOW BEFORE THE SYSTEM APPROACH IS MORE SWRLY...NOT STRAIGHT OFF THE GULF. HJS && .AVIATION... ISSUED 656 AM CDT MON APR 4 2011 STRONG COLD FRONT HAS CLEARED ALL CENTRAL ILLINOIS TERMINALS BUT KCMI...AND IT WILL DO SO SHORTLY THERE AS WELL. GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT INTO THIS EVENING...THEN THEY WILL TAPER OFF AS HIGH PRESSURE STARTS TO BUILD INTO THE REGION. MAINLY MVFR CIGS...WITH A FEW BRIEF IFR POCKETS...ARE EXPECTED INTO THIS AFTERNOON. THEN...DRIER AIR AND DIURNAL HEATING WILL RAISE THE CIGS TO VFR. EXPECT SKIES TO CLEAR THIS EVENING AS THE HIGH PUSHES IN. THE PRECIPITATION HAS LARGELY ENDED AT KPIA/KBMI/KSPI...BUT WILL STILL IMPACT KCMI AND KDEC FOR A FEW MORE HOURS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 4, 5:50 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 550 AM CDT MON APR 4 2011 ILZ027>031-036>038-040>043-047>051-051100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 550 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF WEATHER DISTURBANCES WILL IMPACT THE AREA FROM THURSDAY INTO THE WEEKEND. THESE DISTURBANCES WILL BRING A PERIODIC CHANCE OF THUNDERSTORMS TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-051100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 550 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY THIS MORNING. SOME OF THE EARLY MORNING THUNDERSTORMS...ESPECIALLY THOSE OCCURRING SOUTH OF INTERSTATE 70...MAY PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF WEATHER DISTURBANCES WILL IMPACT THE AREA FROM THURSDAY INTO THE WEEKEND. THESE DISTURBANCES WILL BRING A PERIODIC CHANCE OF THUNDERSTORMS TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
In the hours before
Local storm report, Apr 4, 3:38 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
338 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST N CANTON 40.56N 90.04W
04/04/2011 M58.00 MPH FULTON IL TRAINED SPOTTER
0250 AM HAIL CATLIN 40.07N 87.71W
04/04/2011 E0.50 INCH VERMILION IL EMERGENCY MNGR
0255 AM HAIL HOOPESTON 40.47N 87.67W
04/04/2011 E0.25 INCH VERMILION IL EMERGENCY MNGR
0255 AM TSTM WND GST HOOPESTON 40.47N 87.67W
04/04/2011 E53.00 MPH VERMILION IL EMERGENCY MNGR
&&
BAKLocal storm report, Apr 4, 6:01 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
601 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 8 S MARTINSVILLE 39.22N 87.88W
04/04/2011 E0.75 INCH CLARK IL CO-OP OBSERVER
&&
BAKLocal storm report, Apr 4, 7:18 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM HAIL DECATUR 39.85N 88.93W
04/04/2011 E0.25 INCH MACON IL MESONET
&&
BAKLocal storm report, Apr 4, 7:41 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
741 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HAIL 3 NNE MONTICELLO 40.07N 88.55W
04/04/2011 E0.25 INCH PIATT IL MESONET
&&
BAKLocal storm report, Apr 4, 7:43 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
743 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST N CANTON 40.56N 90.04W
04/04/2011 M58.00 MPH FULTON IL TRAINED SPOTTER
0250 AM HAIL CATLIN 40.07N 87.71W
04/04/2011 E0.50 INCH VERMILION IL EMERGENCY MNGR
0255 AM TSTM WND GST HOOPESTON 40.47N 87.67W
04/04/2011 E53.00 MPH VERMILION IL EMERGENCY MNGR
0255 AM HAIL HOOPESTON 40.47N 87.67W
04/04/2011 E0.25 INCH VERMILION IL EMERGENCY MNGR
0530 AM HAIL 8 S MARTINSVILLE 39.22N 87.88W
04/04/2011 E0.75 INCH CLARK IL CO-OP OBSERVER
0644 AM HAIL DECATUR 39.85N 88.93W
04/04/2011 E0.25 INCH MACON IL MESONET
0701 AM HAIL 3 NNE MONTICELLO 40.07N 88.55W
04/04/2011 E0.25 INCH PIATT IL MESONET
&&
BAKSpecial weather statement, Apr 4, 8:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
808 AM CDT MON APR 4 2011
ILZ056-057-062-063-067-068-072-041400-
CLARK-COLES-CRAWFORD-CUMBERLAND-EDGAR-JASPER-RICHLAND-
808 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...CRAWFORD...EASTERN
CUMBERLAND...EASTERN JASPER...NORTHERN RICHLAND...SOUTHEASTERN COLES
AND SOUTHERN EDGAR COUNTIES UNTIL 900 AM CDT...
AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
GREENUP TO HAZEL DELL TO STE. MARIE...MOVING NORTHEAST AT 70 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN CLARK...COLES...CRAWFORD...CUMBERLAND...EDGAR...JASPER AND
RICHLAND COUNTIES...INCLUDING THE CITIES OF WILLOW HILL...STE.
MARIE...HAZEL DELL...GREENUP...CASEY...OBLONG...HARDINVILLE...
WESTFIELD...MARTINSVILLE AND ANNAPOLIS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3934 8759 3931 8762 3921 8758 3915 8766
3912 8766 3906 8758 3900 8758 3879 8813
3916 8811 3936 8832 3966 8753 3935 8754
TIME...MOT...LOC 1308Z 244DEG 65KT 3933 8813 3920 8800
3892 8802
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:20 PM CDT | Special Weather Statement | ILX | Marshall | 25 min |
| Apr 4, 12:11 AM CDT | Special Weather Statement | ILX | Fulton, Knox, Peoria, Stark | 49 min |
| Apr 4, 12:25 AM CDT | Special Weather Statement | ILX | Cass, Mason, Menard, Schuyler | 50 min |
| Apr 4, 12:41 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Logan, Mason, Menard, Peoria and 2 more | 49 min |
| Apr 4, 5:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 35 min |
Nearby
Special Weather Statements in Illinois, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.